Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

feel tired after 2 hours of insulin and breakfast why !!!!????
gagaitextiles posted:
am on insulin for 3 months now ...... i have been taking 17 at night and 23 in the morning .....after that i eat breakfast and dinner ....1st i felt that i am alive again ... but now it feels like i feel tired whole day .....but the reading comes normal why ??????

should i change my insulin .... what is the expert opinion .... here guys ....if i go for another insulin ... what should i say to my doctor
flutetooter responded:
It seems to me that you should first contact your doctor!

That is a lot of insulin. Were you are various meds before that, which didn't seem to work? Are you watching your sugar and starch intake vary carefully? Excess glucose (sugary and starchy foods) intake will make you feel very tired. Are you on an insulin which you take before meals to counteract you carb intake or an insulin to act all day? What is you blood sugar (by your glucose monitor) before meals and 2 hours post prandial? Do you know which food tend to spike you sugars? You look young from your picture. How long have you been a diabetic? Definitely do not change meds without first seeing your doctor.
If at first you don't succeed, try, try again!
auriga1 responded:
Insulin generally does not cause the feeling of tiredmess. Insulin is a natural hormone produced by the body. Those of us that don't make enough or are insulin resistant, need to take injections to help the blood sugar in your blood stream enter your blood cells to be used as fuel.

Do you take your readings two hours after you eat any meal? Many people will experience that feeling of fatigue if their blood sugar is higher than normal. I used to be fatigued all the time because my blood sugar was always high. Diagnosed with uncontrolled diabetes.

I use two insulins, Lantus for basal once in the morning and Humalog for meals if I eat carbs.

Whar are your readings? In the a.m., you should be between 70-110 and two hours after a meal below 140.

Are you active? Being physically active can erase those tired feelings.

I used to take 40U of Lantus just to keep my blood sugar at normal. Now that I am more active, it has been reduced to 30 units. The Humalog is dosed according to how many carbs I eat with a ratio of 1 unit to 12 grams orf carbs.

Make sure your 2-hour post-prandial is within normal range. Take your BS after meals for about a week. If these readings are higher than normal, this might be the cause of your fatigue.

If your blood sugar is within normal range, your fatigue might be caused by something else. This does not necessarily mean a change in insulin. Talk to your doctor about your BS readings. Then he/she can take it from there if you are within the normal ranges.

Helpful Tips

Getting blood sugar under control using insulin
I normally like Dr. Gabe Mirkin 's advice and newsletters. But in one of his most recent newsletter articles, he commits the same medical ... More
Was this Helpful?
2 of 6 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.